Hail, Furnas
- When
- May 7, 4:40 PM CST
- Where
- Furnas County, 3 mi NW of Holbrook
- Measured
- 1.25 in hail
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.333, -100.050
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 7, 1:37 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 237 PM CDT SUN MAY 7 2006 ..SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. MAIN FOCUS IS ON THUNDERSTORM POTENTIAL THE NEXT FEW NIGHTS. STRATUS CLOUDS ARE GRADUALLY ERODING FROM WEST TO EAST EARLY THIS AFTERNOON. WITH INSOLATION TO THE WEST...TEMPERATURES HAVE RISEN INTO THE 60S AND 70S...WHILE HOLDING IN THE 50S UNDER STRATUS. SURFACE TROUGH AND DRY LINE HAD REACHED LOCATIONS FROM KOGA TO KGLD AND THUNDERSTORMS HAVE ALREADY INITIATED AROUND KGLD. WIND SHEAR PROFILE IS WEAK AS IS FLOW ALOFT...AND EVEN BETTER INSTABILITY IS CONFINED TO OUR WEST WITH LOW CLOUDS KEEPING OUR CWA STABLE SO FAR. AS CLOUDS ERODE AND BOUNDARY SHIFTS EAST...SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING AND NIGHTTIME HOURS. AN OUTSIDE CHANCE FOR A SEVERE THUNDERSTORM CANNOT BE COMPLETELY RULED OUT WITH HAIL THE PRIMARY HAZARD...AS FREEZING LEVELS AND WET BULB ZERO HEIGHTS ARE RELATIVELY LOW. MID LEVEL TROUGH AXIS PASSES TO OUR EAST EARLY MONDAY WITH A LULL IN BETWEEN SYSTEMS FOR THE FIRST PART OF THE DAY. SOUTHERLY SURFACE WINDS WILL CONTINUE TO DRAW MOISTURE NORTH AS THE NEXT SHORTWAVE TROUGH PUSHES A COLD FRONT SOUTHEAST DURING THE AFTERNOON HOURS. MOISTURE AND INSTABILITY AXIS WILL BRUSH OUR EASTERN CWA INITIALLY AND THEN SLIDE EAST. AGAIN AN OUTSIDE CHANCE FOR A SEVERE STORM WILL EXIST FOR TIME. FOR TEMPERATURES...MONDAY READINGS WILL BE MORE SEASONAL AS LOW LEVEL CLOUDS WILL NOT BE AN ISSUE AND WE WILL SEE WARMING AHEAD OF THE APPROACHING FRONT. TUESDAY WILL AGAIN DRY OUT BEHIND THE FRONT BUT WINDS WILL BE STRONG FOR THE FIRST PART OF THE DAY...UNTIL GRADIENT RELAXES AS SURFACE RIDGE BUILDS SOUTHEAST. BY TUESDAY NIGHT...PRECIPITATION CHANCES RETURN AGAIN IN COMBINATION OF UPSLOPE FLOW AND DIGGING UPPER TROUGH ACROSS THE NORTHERN PLAINS. THIS WILL AGAIN TREND TOWARD COOLER AND DAMP CONDITIONS FOR MIDWEEK. .LONG TERM...WEDNESDAY THROUGH SUNDAY. WEDNESDAY STILL DESERVES SMALL RAIN CHANCES AS UPPER LEVEL LOW TO THE NORTH...SPINS AN UPPER WAVE ACROSS THE REGION IN THE NORTHWEST FLOW. LOOKS COOL WITH LOTS OF CLOUDS LIKELY. MAIN FRONT AND CONVECTION WILL BE WELL SOUTH OF THE CWFA. ONCE WE MOVE BEYOND WEDNESDAY...THE CWFA IS UNDER A WNW FLOW THURSDAY AND IT WILL BE COOL WITH A MIX OF CLOUDS AND SUN. EC/GFS MORE IN LINE REGARDING LOW FURTHER EAST FRIDAY...SO THAT SHOULD ALLOW FOR SOME WARMING...BUT NOT MUCH WITH POOR FLOW. SATURDAY AND SUNDAY ARE VERY DIFFICULT TO GRAB ONTO ANYTHING...AS NOW THE EC SUGGESTS THE STRONG UPPER LEVEL LOW IN THE GREAT LAKES WILL BE A SOURCE OF ENERGY WRAPPING AROUND INTO THE PLAINS AGAIN. THIS WOULD MEAN COOLER WEATHER. REMOP SUGGESTS VERY POOR PREDICTABILITY AFTER DAY 5. AT THIS TIME...AS STICKING NEAR SEASONAL TEMPERATURES AND KEEPING IT DRY WITH SUSPECT MOISTURE RETURN IN THIS PATTERN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 05/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1147 AM CDT SUN MAY 7 2006 KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 081200- SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 1147 AM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AND THE MAIN HAZARD IS EXPECTED TO BE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. SOME OF THE STORMS LATE MONDAY AFTERNOON INTO MONDAY EVENING COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-017-NEZ039-046-060-061-072>074-082>084-081200- PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- 1147 AM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY AFTER 5 PM THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL THE SIZE OF QUARTERS...AND WIND GUSTS NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. SOME OF THE STORMS LATE MONDAY AFTERNOON INTO MONDAY EVENING COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 347 PM CDT SUN MAY 7 2006 NEZ060-072-072115- DAWSON-GOSPER- 347 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON AND GOSPER COUNTIES... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF STOCKVILLE...OR 17 MILES SOUTHEAST OF CURTIS...AND MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL WESTERN GOSPER COUNTY AT 410 PM CDT RURAL SOUTHWESTERN DAWSON COUNTY AT 420 PM CDT THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL...AND THE POTENTIAL FOR QUARTER SIZE HAIL DOES EXIST. FAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 414 PM CDT SUN MAY 7 2006 NEZ060-072145- DAWSON- 414 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON COUNTY... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES SOUTHEAST OF MOOREFIELD...OR 12 MILES EAST OF CURTIS...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... FARNAM AT 425 PM CDT... COZAD AT 445 PM CDT... THE THUNDERSTORM HAS WEAKENED DURING THE LAST HALF AN HOUR. NO SEVERE WEATHER IS EXPECTED FROM THE THUNDERSTORM AT THIS TIME...ALTHOUGH PEA SIZE HAIL WILL BE POSSIBLE. FAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 440 PM CDT SUN MAY 7 2006 NEZ060-072215- DAWSON- 440 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON COUNTY... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOTHENBURG...OR 22 MILES NORTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL DAWSON COUNTY AT 450 PM CDT RURAL NORTHERN DAWSON COUNTY AT 500 PM CDT PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 445 PM CDT SUN MAY 7 2006 NEZ082-072215- FURNAS- 445 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS COUNTY... AT 440 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES NORTHWEST OF LEBANON...OR 16 MILES EAST OF MCCOOK...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE AT 505 PM CDT... HENDLEY AT 515 PM CDT... PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THE STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. FAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 519 PM CDT SUN MAY 7 2006 NEZ072-082-072245- FURNAS-GOSPER- 519 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS AND GOSPER COUNTIES... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTH OF CAMBRIDGE...OR 26 MILES EAST OF MCCOOK...AND MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL PASS JUST NORTH OF HOLBROOK AT 530 PM CDT AND JUST NORTH OF ARAPAHOE AT 545 PM CDT. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 524 PM CDT SUN MAY 7 2006 NEZ072-082-072300- FURNAS-GOSPER- 524 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS AND GOSPER COUNTIES... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF CAMBRIDGE...OR 28 MILES EAST OF MCCOOK...AND MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE PASS JUST NORTH OF HOLBROOK AT 535 PM CDT AND ARAPAHOE AT 550 PM CDT. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
The Grand Island radar (KUEX), 136 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506028, 5506029.